Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 414, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 20, 2011, 5:54 PM CDT for 4 counties in Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2011, 5:54 PM CDT (22:54 UTC)
- Expired
- Sep 20, 2011, 6:32 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Elmore County, AL, Macon County, AL, Montgomery County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WUUS54 KBMX 202254
SVRBMX
ALC051-087-101-123-202345-
/O.NEW.KBMX.SV.W.0414.110920T2254Z-110920T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT TUE SEP 20 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
MACON COUNTY IN SOUTHEAST ALABAMA...
NORTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 645 PM CDT
* AT 554 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHORTER...
OR 8 MILES SOUTH OF MILSTEAD...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILSTEAD...TUSKEGEE...TYSONVILLE...HARDAWAY...SHORTER...
VICTORYLAND...LIVERPOOL AND FRANKLIN.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3227 8587 3229 8588 3230 8590 3228 8590
3227 8595 3237 8605 3247 8595 3251 8590
3253 8589 3264 8577 3245 8555
TIME...MOT...LOC 2254Z 227DEG 9KT 3234 8594
$$
562 follow-up statements
642
WWUS54 KBMX 202312
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT TUE SEP 20 2011
ALC051-101-202322-
/O.CAN.KBMX.SV.W.0414.000000T0000Z-110920T2345Z/
ELMORE AL-MONTGOMERY AL-
612 PM CDT TUE SEP 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
SOUTHEASTERN ELMORE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3231 8584 3230 8593 3239 8600 3245 8593
3245 8591 3245 8589 3245 8588 3248 8587
3251 8587 3264 8577 3245 8556
TIME...MOT...LOC 2312Z 227DEG 9KT 3237 8590
$$
ALC087-123-202345-
/O.CON.KBMX.SV.W.0414.000000T0000Z-110920T2345Z/
MACON AL-TALLAPOOSA AL-
612 PM CDT TUE SEP 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TALLAPOOSA AND MACON COUNTIES UNTIL 645 PM CDT...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHORTER...OR NEAR MILSTEAD...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MILSTEAD...TUSKEGEE...LIVERPOOL...FRANKLIN...LAKE TUSKEGEE...
LIBERTY CITY...WOODLAND...UPHAPEE CREEK AND MOTON FIELD MUNICIPAL
AIRPORT.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3231 8584 3230 8593 3239 8600 3245 8593
3245 8591 3245 8589 3245 8588 3248 8587
3251 8587 3264 8577 3245 8556
TIME...MOT...LOC 2312Z 227DEG 9KT 3237 8590
$$
56440
WWUS54 KBMX 202332
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CDT TUE SEP 20 2011
ALC087-123-202342-
/O.CAN.KBMX.SV.W.0414.000000T0000Z-110920T2345Z/
MACON AL-TALLAPOOSA AL-
632 PM CDT TUE SEP 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLAPOOSA AND
NORTHERN MACON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3231 8584 3230 8593 3239 8600 3245 8593
3245 8591 3245 8589 3245 8588 3248 8587
3251 8587 3264 8577 3245 8556
TIME...MOT...LOC 2332Z 227DEG 9KT 3240 8586
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:26 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 20, 3:26 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT TUE SEP 20 2011 .DISCUSSION... AN MCV CURRENTLY OVER WESTERN ALABAMA WILL CONTINUE TO MOVE TO THE NORTH/NORTHEAST. THIS IS TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE AREA. RAIN RATES OF 1-2 INCHES PER HOUR AND THE TRAINING OF HEAVY SHOWERS IS CREATING FLOODING PROBLEMS FOR THE NORTH CENTRAL COUNTIES OF THE CWA. A BOUNDARY HAS SET UP ACROSS THE CENTRAL PORTION OF THE STATE...WITH THUNDERSTORMS DEVELOPING JUST SOUTH OF IT. DEW POINTS ARE IN THE LOWER 70S AND TEMPERATURES HAVE BEEN ABLE TO REACH THE MID 80S. THIS...ALONG WITH SURFACE BASED CAPE VALUES OF 2000 J/KG AND BULK SHEAR VALUES OF 30 KTS HAVE AIDED IN THE STRENGTHENING OF THUNDERSTORM ACTIVITY. 0-1 KM SHEAR VALUES ARE RIGHT AROUND 15 KTS IN THIS AREA...SO DAMAGING WINDS SHOULD BE THE MAIN THREAT WITH ANY STORMS THAT REACH THE SEVERE POTENTIAL. THIS ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS. SHOWERS WILL CONTINUE TO BE A POSSIBILITY DURING THE DAY WEDNESDAY AS ANOTHER SHORTWAVE MOVES THROUGH THE AREA. THIS FEATURE WILL BE WEAK...HOWEVER GIVEN THE AMOUNT OF MOISTURE ACROSS THE AREA...WE COULD SEE ACTIVITY MAINLY ACROSS THE EASTERN HALF OF THE CWA. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING THE AFTERNOON HOURS DUE PRIMARILY TO DAYTIME HEATING. THE SHORTWAVE WILL MOVE OUT WEDNESDAY EVENING. A TROF THAT IS CURRENTLY SITUATED OVER THE PLAINS WILL BEGIN TO PROPAGATE EASTWARD THURSDAY. THIS WILL BRING A COLD FRONT INTO THE AREA EARLY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT...WHICH WILL MOVE OUT OF THE AREA FRIDAY EVENING. FORECAST UNCERTAINTY INCREASES OVER THE WEEKEND. MODELS ARE IN VERY GOOD AGREEMENT ABOUT THE FRONT PUSHING OUT OF THE AREA...HOWEVER MODELS ARE HINTING AT AN UPPER LEVEL CLOSED LOW MOVING SLOWLY SOUTHWARD ON SATURDAY BEFORE MOVING NORTHEAST ON TUESDAY. PRECIPITATION WILL DEPEND ON EXACTLY WHERE THIS LOW MOVES. AS OF NOW...MODELS ARE FAIRLY CONSISTENT IN BRINGING PRECIPITATION INTO THE AREA SUNDAY EVENING AND LASTING THROUGH MONDAY. THE UPPER LOW WILL PUSH INTO THE NORTHEAST CONUS ON TUESDAY...LEAVING DRY CONDITIONS FOR THE MIDDLE OF NEXT WEEK. DID NOT CHANGE POPS MUCH FOR THE LATER HALF OF THE PERIOD. MODELS HAVE VARIED TOO MUCH IN THE PAST FEW DAYS...AND CONFIDENCE IS NOT HIGH ENOUGH TO INCREASE TO LIKELY POPS THAT FAR OUT. AS FOR TEMPERATURES...CLOUD COVER WILL REMAIN IN THE AREA THROUGH THE END OF THE WEEK. HIGH TEMPERATURES WILL NOT BE ABLE TO INCREASE TOO MUCH...SO KEPT A MODEL BLEND FOR THE PERIOD. AS THE COLD FRONT MOVES THROUGH FRIDAY...TEMPERATURES WILL DROP INTO THE UPPER 70S AND LOWER 80S FOR HIGHS AND THE LOWER 50S FOR LOWS. SATURDAY WILL BE THE COOLEST DAY...AS WELL AS THE DRIEST FOR THE PERIOD. 73 && .AVIATION... 18Z TAF DISCUSSION. LOW CIGS AND RAIN WILL CONTINUE TO HINDER AVIATION TRAVEL OVER THE NEXT 24 HRS. A MID/UPPER LEVEL DISTURBANCE WILL TRACK NE ACROSS THE AREA TODAY BRINGING WITH IT INCREASED RAIN CHANCES...ESPECIALLY IN THE NORTH. EXPECT WIDESPREAD SHOWERS AND ISO TS AT BHM/EET/ANB THRU MUCH OF THE DAY...WITH SCT ACTIVITY IN THE SOUTH. CIGS AND VIS WILL CONTINUE TO BE DIFFICULT TO FORECAST AS THEY HAVE FLUCTUATED ALL MRNG LONG. CONDITIONS WILL DETERIORATE AS HEAVIER SHOWERS/STORMS MOVE OVER THE TERMINALS...BUT CIGS SHOULD REMAIN LOW ALL DAY. LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL OVERNIGHT...THEREFORE EXPECT VERY LOW CIGS AND FOG DEVELOPMENT ALMOST AREAWIDE. CIGS WILL GENERALLY BE IFR...WITH A SOME LIFR CIGS POSSIBLE AS WELL...MAINLY IN THE NORTH. FG WILL BRING VIS DOWN TO MVFR IN MOST SPOTS BUT COULD FALL INTO IFR CATEGORY IN LOCATIONS THAT RECEIVE THE MOST RAINFALL TODAY. EXPECT SOME CHANGES TO CIG/VIS FORECAST WITH THE NEXT ISSUANCE. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 82 61 82 61 / 80 60 30 40 30 ANNISTON 65 83 64 85 64 / 80 60 30 40 30 BIRMINGHAM 66 84 65 86 64 / 60 60 30 30 30 TUSCALOOSA 66 86 65 88 64 / 40 50 30 30 20 CALERA 66 83 64 86 63 / 70 60 30 40 30 AUBURN 65 82 66 84 65 / 70 60 40 60 40 MONTGOMERY 67 86 67 87 67 / 80 50 50 60 40 TROY 66 86 66 87 65 / 60 50 40 60 50 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 20, 2:49 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 249 PM CDT TUE SEP 20 2011 ALZ011>015-017>050-211949- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 249 PM CDT TUE SEP 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT THE CENTRAL AND EASTERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING WILL BE POSSIBLE GENERALLY ALONG AND EAST OF A LINE FROM WARRIOR TO SELMA AND NORTH OF INTERSTATE 85. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 20, 3:42 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT TUE SEP 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 11 NW LOWNDESBORO 32.39N 86.74W
09/20/2011 LOWNDES AL PUBLIC
HENDERSON ROAD COVERED BY WATER IN SEVERAL PLACES AND
IMPASSABLE BY CAR. SEVERAL HOMES ARE LOCATED ALONG THE
ROAD.
&&
REMSpecial weather statement, Sep 20, 3:46 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT TUE SEP 20 2011
ALZ033-034-202130-
BIBB AL-PERRY AL-
346 PM CDT TUE SEP 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND EASTERN
BIBB COUNTIES UNTIL 430 PM CDT...
AT 342 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF HARRISBURG...OR 10 MILES SOUTH OF
BRENT...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRENT...
CENTREVILLE...
WEST CENTREVILLE...
TALLADEGA NATIONAL FOREST...
LAWLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3311 8709 3302 8688 3292 8688 3284 8691
3284 8692 3284 8702 3278 8702 3274 8710
3281 8724 3282 8724
TIME...MOT...LOC 2046Z 213DEG 11KT 3281 8714Special weather statement, Sep 20, 4:02 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT TUE SEP 20 2011
ALZ040-202145-
DALLAS AL-
402 PM CDT TUE SEP 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 445 PM CDT...
AT 400 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FIVE POINTS...OR 16 MILES NORTH OF CAMDEN...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SELMA...
FIVE POINTS...
ORRVILLE...
BOGUE CHITTO...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3213 8727 3214 8726 3219 8733 3219 8736
3226 8742 3248 8734 3248 8722 3249 8722
3244 8686 3208 8717
TIME...MOT...LOC 2102Z 209DEG 10KT 3222 8724Local storm report, Sep 20, 4:11 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT TUE SEP 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 2 NE DEATSVILLE 32.63N 86.37W
09/20/2011 E0 MPH ELMORE AL EMERGENCY MNGR
TREES DOWN IN THE HOLTVILLE AREA. MEASURED WIND GUSTS UP
TO 50 MPH.
&&Special weather statement, Sep 20, 5:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT TUE SEP 20 2011
ALZ037-202315-
TALLAPOOSA AL-
533 PM CDT TUE SEP 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLAPOOSA COUNTY UNTIL
615 PM CDT...
AT 530 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR STILL WATERS RESORT...OR 9 MILES SOUTHWEST OF
DADEVILLE...MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DADEVILLE...
ALEXANDER CITY...
WIND CREEK STATE PARK...
JACKSONS' GAP...
JACKSONS GAP...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3264 8582 3268 8591 3270 8591 3274 8588
3275 8589 3275 8595 3277 8596 3277 8597
3275 8598 3276 8601 3308 8598 3298 8560
TIME...MOT...LOC 2233Z 201DEG 12KT 3276 8588
56Special weather statement, Sep 20, 5:37 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT TUE SEP 20 2011
ALZ043>045-202330-
ELMORE AL-MACON AL-MONTGOMERY AL-
537 PM CDT TUE SEP 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...WESTERN
MACON AND SOUTHEASTERN ELMORE COUNTIES UNTIL 630 PM CDT...
AT 536 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TYSONVILLE...OR 7 MILES SOUTHWEST OF MILSTEAD...
MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILSTEAD...
TALLASSEE...
TUSKEGEE...
TYSONVILLE...
SHORTER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3228 8587 3230 8590 3228 8590 3227 8598
3225 8599 3225 8600 3237 8612 3262 8589
3250 8589 3249 8580 3254 8579 3238 8562
TIME...MOT...LOC 2238Z 229DEG 10KT 3236 8597
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:07 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 113 min |
| Sep 20, 9:47 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Shelby, Talladega | 3 hr |
| Sep 20, 12:16 PM CDT | Areal Flood Advisory | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby | 3 hr |
| Sep 20, 1:15 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Shelby | 3 hr |
| Sep 20, 1:31 PM CDT | Special Weather Statement | BMX | Autauga | 44 min |
| Sep 20, 1:47 PM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Sep 20, 2:01 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 44 min |
| Sep 20, 2:28 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Sep 20, 2:53 PM CDT | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Perry | 3 hr |
| Sep 20, 3:16 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Sep 20, 3:26 PM CDT | Special Weather Statement | BMX | Elmore | 49 min |
| Sep 20, 3:46 PM CDT | Special Weather Statement | BMX | Bibb | 44 min |
| Sep 20, 3:58 PM CDT | Areal Flood Warning | BMX | Jefferson | 83 min |
| Sep 20, 4:02 PM CDT | Special Weather Statement | BMX | Dallas | 43 min |
| Sep 20, 5:33 PM CDT | Special Weather Statement | BMX | Tallapoosa | 42 min |
| Sep 20, 5:37 PM CDT | Special Weather Statement | BMX | Macon | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.